Hail, Johnson
- When
- June 21, 4:23 PM EST to 4:27 PM EST
- Where
- Johnson County, 1 mi N of Elna
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.933, -82.967
Hail covered the ground.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 21, 4:01 PM EST, 22 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 501 PM EDT WED JUN 21 2006 .DISCUSSION... WITH LACK OF ANY SIGNIFICANT TRIGGERS TO KICK OFF CONVECTION THIS AFTERNOON...WEATHER HAS TURNED OUT CONSIDERABLY MORE DOCILE THAN YESTERDAY AT THIS TIME. ONLY CONVECTION AT THIS TIME IS MAINLY TERRAIN INDUCED TO OUR SOUTH AND EAST...AND ALONG AN OUTFLOW BOUNDARY LEFT OVER FROM THIS MORNINGS MCS WELL TO OUR NORTH. NOT EXPECTING ANY SIGNIFICANT WEATHER OVER THE NEXT 24 TO 36 HOURS. HOWEVER...WITH SEVERAL OLD BOUNDARIES STILL LAID OUT ACROSS THE REGION AND NEW OUTFLOWS CURRENTLY BEING GENERATED FROM THIS AFTERNOON/S CONVECTION WENT AHEAD AND LEFT AN ISOLATED SHOWER OR THUNDERSTORM IN THE FCST FOR THIS EVENING. FOR TOMORROW WE WILL HAVE NO PROBLEM HITTING OUR CONVECTIVE TEMPERATURE AS HIGHS CLIMB TO AROUND 90 DEGREES. WITH MOISTURE IN PLACE AND PLENTY OF INSTABILITY TO WORK WITH CAN NOT RULE OUT SOME ISOLD CONVECTION...PROBABLY INITIATED OVER THE HIGHER TERRAIN MUCH LIKE TODAY. MODELS ARE IN REASONABLE AGREEMENT THROUGH THE SHORT TERM...EASING THE MIDWEST FRONTAL BOUNDARY SOUTHEASTWARD TO THE OHIO RIVER BY THURSDAY EVENING. THE BOUNDARY SHOULD HANG UP AND DRIFT BACK TO THE NORTH THURSDAY NIGHT IN RESPONSE TO A DEVELOPING WAVE OF LOW PRESSURE OVER THE MID MISSISSIPPI VALLEY REGION. THIS WAVE WILL TRACK EASTWARD AND PULL THE FRONTAL BOUNDARY THROUGH THE APPALACHIAN REGION AT A SNAILS PACE. CONSEQUENTLY...EASTERN KENTUCKY WILL BE SEE AN EXTENDED PERIOD OF UNSETTLED WEATHER FOR FRIDAY...AND MUCH OF THE WEEKEND. STAYED CLOSE TO GUIDANCE FOR TEMPS AND POPS BECAUSE MOS GUIDANCE WAS IN PRETTY GOOD AGREEMENT. INHERITED TEMPS LOOKED GOOD AND ONLY MADE SLIGHT CHANGES FOR CCF PURPOSES. ONLY REAL ISSUE TO CONSIDER WAS THE GFS TENDENCY TOWARDS FEEDBACK PROBLEMS. THIS RESULTED IN ONLY SLIGHT INCREASES IN OVERALL POPS...BUT AN EXTENDED DURATION OF HIGHER POPS THROUGH THE SHORT TERM PERIOD. TRIED TO LEAN TOWARDS A DIURNAL TREND TO SHOWER ACTIVITY AS WELL. NO MAJOR CHANGES TO THE EXTENDED AS A COUPLE WAVES OF LOW PRESSURE MOVING ALONG THE APPALACHIAN CHAIN WILL KEEP A THREAT OF SHOWERS IN THE FCST...ESPECIALLY IN THE EAST. HOWEVER...DID TREND POPS OUT THROUGH THE END OF THE EXTENDED PERIOD AS SHORT WAVE RIDGING OCCURS IN RESPONSE TO A NEW SHORT WAVE DIGGING INTO THE PLAINS. && .PREV DISCUSSION... 1043 AM EDT WED JUN 21 2006 14Z SFC ANALYSIS SHOWS WEAK HIGH PRESSURE STRETCHING OVER THE APPALACHIANS. AN AREA OF LOW PRESSURE IS SPREAD OUT ABOVE THE UPPER MIDWEST AND EXTENDING INTO THE GREAT LAKES AND WESTERN OHIO VALLEY. ON GOING CONVECTION IS FOUND TO THE NORTH OVER OHIO...JUST BRUSHING PAST THE CWA. THIS AREA WILL LIKELY SEND OUT ITS OWN OUTFLOW BOUNDARY SOUTHWARD INTO EAST KENTUCKY. THIS WILL MIX WITH OUR PRE- EXISTING BOUNDARIES FROM YESTERDAY/S CONVECTION AND ENHANCE THE POTENTIAL FOR SFC BASED CONVECTION WITH THE HEAT OF THE DAY. AS A RESULT...WE ARE IN A HOLDING PATTERN...WAITING FOR THE EXPECTED DEVELOPMENT LATER TODAY. HOWEVER...A LARGE AREA OF HIGH CLOUDS OVER THE AREA WILL PROBABLY HINDER THE CONVECTION DEVELOPMENT...AT LEAST INITIALLY. THE CURRENT FORECAST HAS 30 POPS EVERYWHERE TODAY. WITHOUT ANY SPECIFIC FEATURES TO KEY ON...AM INCLINED TO RUN WITH THE CURRENT POPS AND UPDATE THE TEXT ZONES MAINLY TO REMOVE THE MORNING WORDING AND FOG. WILL FINE TUNE THE GRIDS FOR THE CURRENT CONDITIONS ...BUT NO MAJOR CHANGES ARE PLANNED. UPDATES TO TEXT PRODUCTS...IFPS GRIDS...AND WEB GRAPHICS WILL BE ISSUED SHORTLY. THE CURRENT HWO IS WELL WRITTEN AND ADDRESSES THE SVR AND HEAVY RAIN THREAT QUITE WELL. 450 AM EDT WED JUN 21 2006 SFC BOUNDARY CURRENTLY ACROSS THE OHIO VALLEY COMBINED WITH GOOD INSTABILITY AND TRAVERSING IMPULSES AROUND UPPER LEVEL RIDGE WILL LEAD TO MORE SCATTERED STORMS TODAY. TRIGGERS SHOULD BE A BIT WEAKER TODAY COMPARED TO YESTERDAY...HOWEVER STORM INTERACTIONS WILL LIKELY MAKE UP FOR THIS ONCE AGAIN. WILL MENTION THE POTENTIAL FOR HAIL...STRONG WINDS...AND LOCALLY HEAVY RAIN IN THE HWO. UPPER LEVEL RIDGE IS PROGGED TO BUILD IN MORE FROM THE SOUTH TOMORROW...WITH BOUNDARY HELD NORTH OF THE OHIO RIVER. CURRENT FORECAST HAD A GOOD HANDLE ON THIS WITH A 20 INSTABILITY POP AND HIGH TEMPS OF AROUND 90. FRONTAL BOUNDARY WILL THEN SAG SOUTH FOR THE END OF THE WORK WEEK IN RESPONSE TO DEEPENING UPPER LOW OVER CANADA AND ASSOCIATED TROUGHING SOUTH INTO THE NORTHERN CONUS. BEEFED POPS UP ONCE AGAIN INTO THE 50 PERCENT RANGE WITH THE BOUNDARY APPROACHING ALONG BETTER MID-LEVEL TRIGGERING. LEFT THE REMAINDER OF THE FORECAST INTACT FROM SATURDAY THROUGH TUESDAY. 1143 PM EDT TUE JUN 20 2006 CONVECTION HAS DIMINISHED WITH LOSS OF DAYTIME HEATING. HOWEVER... CONVECTION CONTINUES TO DROP SE ACROSS CENTRAL KY. THIS AREA OF SHOWERS COULD CLIP THE SOUTHWESTERN COUNTIES OVERNIGHT. OTHERWISE...WITH RELATIVELY LOW TEMP/DEWPOINT DEPRESSIONS ALREADY IN PLACE...ESPECIALLY IN THE SOUTHEASTERN 2/3 OF COUNTIES...AND VIS ALREADY AT 4SM AT SME...PATCHY FOG OR EVEN AREAS OF FOG SHOULD DEVELOP OVERNIGHT. VALLEYS SHOULD BE THE MOST AFFECTED. MOST OF THE NOCTURNAL CONVECTION TONIGHT SHOULD OCCUR WELL TO THE NORTH CLOSER TO THE SOUTHERN GREAT LAKES AND WELL TO THE NORTH OF THE SFC BOUNDARY NOW OVER NORTHERN KY. INCREASING HEIGHTS ON WED...SHOULD KEEP CONVECTION TO A MIN...WITH TEMPS MAKING A RUN AT OR EXCEEDING 90 IN ALL BUT THE HIGHEST TERRAIN. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && RAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 505 AM EDT WED JUN 21 2006 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221115- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 505 AM EDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY. SOME OF THE STORMS COULD APPROACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. ADDITIONALLY...SLOW MOVING THUNDERSTORMS WILL BE HEAVY RAINMAKERS...WITH SOME URBAN AND SMALL STREAM FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF ANY HAIL...WIND DAMAGE... OR EXCESSIVE RAINFALL. GEOGERIAN
The Jackson,KY radar (KJKL), 49 km away, was scanning. The volume nearest the first event began at 21:24 UTC.
1 hail. Local standard time, as filed.
Hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521255.